View Full Version : Ritalin Just Quit Working...After Like 8 or so Years...what the heck.


Joker_Girl
10-12-14, 05:26 PM
So, I have been on Ritalin 20 mg three times a day, for a long while.

Before that, it was 20 mg twice a day, before that, 10 mg twice a day.

But the present dose, consistently, for years.

I tried Vyvanse, liked it but couldn't sleep. Adderal works about the same as Ritalin for me...I mean, it USED to. I haven't taken it in years.

So we moved and I couldn't get name brand ritalin at the Walgreens. After several months, of trying off and on, going without or taking their horrible generics that don't work and make me grind my teeth, I finally find a little pharmacy I can get it from. So, I did.

But it doesn't work anymore. What the heck. Did the generic ones screw me up?

I can't think, I can't sit still, I can't get anything done and I have too many things going at once. And this horrible restless feeling, it's almost unbearable and makes me want to crawl out of my skin. And then I realized I'm CRAVING something to make me stop spinning my wheels. I've been dreaming about drugs, people in movies snorting things, I catch myself practically drooling...oh my...not good. Seriously.

Anyone else just have it stop working, suddenly?

sarahsweets
10-13-14, 04:48 AM
I think for women our hormones can just change and things that used to work don't. I experienced this with dexedrine.

Joker_Girl
10-22-14, 09:23 PM
Did you try a different medicine after the dex stopped working?

I am hoping it will just start working again, which is probably a pipe dream. I have cut back on it to taking it once or twice a day, partially to see if I have a tolerance and this will help, and partially because I forget it constantly. I am supposed to take it morning, noon-ish, and late afternoon/early evening. Now I take it morning and again when/if I remember it.

I'm very disappointed about it. It worked just fine until I was on that damn fool generic, and it's like it burnt out all my ritalin receptors or something. Also, this crazy jaw clenching I've developed is just ridiculous. I have zero motivation and I have ten different projects going all the time. I'm getting fat as hell, too. I'm a slob...my desk at work is a disgusting sty, I have a house full of half painted walls and assorted 23% complete craft projects. And I can't sit still, and if I am, I'm wiggling, bouncing my leg, and any other subconscious moving I can do to release pent up energy. My husband says even when I'm asleep...wiggle, wiggle, wiggle.

I guess I'm at that hormonal age. It wouldn't surprise me.

Maybe I should see about Adderal or vyvanse. I am just a loon here lately.

And I'm really not trying to chase some kinda ritalin buzz. I haven't had what could be even loosely interpreted as euphoria from it since about a week after I started on it, years and years ago. I'd have to get hit by a semi load of ritalin to get something like that. I just am horrified at how it seemed okay and then boom, done, just like that. And my husband notices it, for sure, because I am always hearing the hated, "you didn't take your pill, did you?"

Stevuke79
10-22-14, 10:43 PM
I wish I had something helpful to add. I just want to say that really really sucks. To basically go back to not having meds must be so hard.

Rebelyell
10-22-14, 10:58 PM
Didn't you and your gf do alot of uppers in the past? Maybe unfortunately you built up a tolerance to it.Gawd I hate to have to hear the you didn't take your pill today did ya bs, uggh!

Joker_Girl
10-23-14, 08:13 AM
Thanks y'all.

It does suck, and it's weird.

Yes, me and one of my buddies were horrid druggies in the past, with our drugs of choice being primarily cocaine and crystal meth, pot, and any assortment of pills and mind altering substances we could access, with the exception of liquor....we were always just kind of light social drinkers.

But the weird thing, is Ritalin worked for me before that time (during that time frame, I basically was not formally medicated, but that was because...why bother? I was busy being a hot mess.), and after that time frame, for years. I literally have taken the same dose of ritalin for years, and it's never been that I could really "feel" it (and trust me, I'd have known if I was feeling it). I could take it, and just know that in about a 20-30 minute time, I would begin to get more alert, productive, quiet, and could stick with one thing at a time. At some point, about 3 or 4 hours later, I would begin to see a decline in these abilities, would get more wiggly, and irritable. For maximum effectiveness, taking at 8 am, 12 noon, and 4 pm worked best, and I used to have phone alarms set. Probably even more effective would be something like 7-11-3-7, because then I would be heading to bed about when the final dose was done, but that's one more pill to remember, and I'm already at the maximum recommended dose. Another thought I had was trying an extended release with an afternoon IR booster if needed. But, to do any of these things, I'm going to have to go repeatedly to the doctor, and although the local doctor will most likely be willing to let me try out various things, it's still a hassle.
I've known IR ritalin wasn't fabulous for awhile, because it's awfully short acting, and at times, it makes me moody (which I suppose is due to a mental up-down-up-down-up-down thing which is too subtle for me to be aware of, but still obviously there). Trust me, my husband knows EXACTLY when my meds kick in or wear off, much more than I do. When they don't work, he thinks I somehow "faked" like I took a pill but didn't. And he'll try to call me out. He thinks I hate taking them and will avoid it if given the chance. That's not true at all, I don't care much one way or other unless I have stuff to do, then I would prefer to take them. Why he thinks this, is because when he starts the, "you didn't take your pill" stuff, I get mad, and become resistive to taking it. Sometimes, because I already took it, at which point he calls me a liar and I get mad. Other times, I actually hadn't taken it yet, but I take his comment as meaning..."omg CRAZY you obviously haven't taken a pill because you're so CRAZY I know you can't possibly function even a few hours normally without it! Take it at once, so I don't have to deal with the person I actually married!" And then I get mad.

yamaustin
01-07-15, 04:29 PM
I sort of feel the same general effect "it just stopped working", and I am tracing it to maybe a change in the manufacturer for my generic. " I can't get anything done and I have too many things going at once. And this horrible restless feeling, it's almost unbearable and makes me want to crawl out of my skin. " and the mess in my home office (ADD home business must be some sort of a made-for-TV joke, right?). Yup, that about sums it up right now. OTOH, might be I need something different.

Hang on there, don't give up.

Rebelyell
01-07-15, 08:30 PM
So are you on. A placebo , or what was the outcome from it I wonder ?

yamaustin
01-07-15, 09:56 PM
:-) a placebo, LOL For all i know, maybe :-)

dunno. I will refill my prescription for this month with a diff manufacturer's stuff. We'll see, and I'll keep y'all posted